Biopsy showed cactus from 7 yrs ago still in child's fingers
I have a child that is now 10 yrs old and he got cactus in his fingers when he was 3 yrs old in the desert(we live in AZ) . We though it was all removed at the time. Now throughout the years he has has bums all over the tops of his fingers that will occasionally fill with clear fluid and look like blisters. His hands will always look like he has tiny little popped blinder bumps on them. His Drs have all said it is noting it will go away. We finally had a dermatologist look at him and they did an biopsy and it was found that he still had foreign cactus body stuck in all of his fingers still after 7 yrs.
My question is that the children's hospital wants to remove the skin off the top of his fingers just like they did for the biopsy by removing all the skin where the bumps are. Remind you it is on all fingers. I was wondering if there may be another way to preform this procedure but still get all the cactus out so he dosent have anymore bumps and reactions on his hands anymore. They informed me that he will have scars on his hands after this. Can this be done by laser or any other treatment ? My options are too remove it at one time and have him go under gen anesthesia or to slowly do a finger at a time and do it with local anesthesia . If anyone has any insight on this. I would appreciate it.
One possibility for such blisters is pompholyx. Pompholyx is also called dyshidrotic eczema. It is characterized by a sudden onset of many deep-seated pruritic, clear vesicles which itch and then peel off. As a result the skin may also fissure.
The exact cause is not known and excessive sweating can be one of the reasons. But some triggers like allergic reaction to soaps, detergents, foods, latex, nickel etc may trigger the symptoms. Apply some calamine lotion on the affected area and keep the area well moisturized. Use only thin applications of moisturizer ointments as excessive amounts of ointment may restrict breathing of the skin and aggravate the condition.
Topical steroids can be applied but they are available under prescription. Moreover to prevent infection, topical antibiotics may be needed. I suggest you to consult a dermatologist and get it evaluated.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hi I have been having for about six days a tingly itching burning almost sensation on my legs whenever I leave my room. Once I leave my room and air hits my body I start getting this itching tingly burning feeling that is so horrible I just start itching or doing my best to rub my legs. I do not know if it is from the cold weather here in England I am study abroad student who is studying here for the semester or if it is from when I shaved a few weeks ago. I now have these little red marks on my legs and thighs. I am fine being in my room and when sleeping but as soon as I go outside thats when my skin gets irrated. I do not have health insurance and cannot see the school doctor until Tuesday can you help me maybe figure out what it is possibly?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.